Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Feb 1, 2021, 6:27 PM EST for Sandusky County, Seneca County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2021, 6:27 PM EST (23:27 UTC)
- Expired
- Feb 1, 2021, 8:30 PM EST
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS81 KCLE 012327
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
627 PM EST Mon Feb 1 2021
OHZ007>009-018-019-027-028-020130-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Erie OH-Ottawa OH-
Sandusky OH-
627 PM EST Mon Feb 1 2021
...A line of snow showers will affect northwestern Huron...Ottawa...
Erie...Seneca...northeastern Wyandot...Sandusky and northwestern
Crawford Counties Until 830 PM EST....
At 627 PM EST, radar indicated snow showers along a line extending
from 9 miles northeast of Oak Harbor to near Port Clinton, moving
south at 20 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility dropping to less than three quarters of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Sandusky, Tiffin, Fremont, Fostoria, Port Clinton, Bellevue, Clyde,
Oak Harbor, Green Springs, Bloomville, Sycamore, Castalia, New
Riegel, Chatfield, Ballville, Carey, Marblehead, Attica, Benton and
Nevada.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4100 8342 4113 8342 4162 8314 4151 8299
4152 8289 4159 8284 4153 8282 4154 8271
4151 8272 4153 8278 4149 8282 4149 8296
4145 8304 4143 8301 4142 8292 4146 8270
4142 8261 4078 8302 4097 8346
TIME...MOT...LOC 2327Z 018DEG 18KT 4162 8303 4156 8288
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Feb 1, 3:27 PM EST, 3 hours earlier.
Area forecast discussion, Feb 1, 3:27 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
327 PM EST Mon Feb 1 2021
.SYNOPSIS...
Low pressure will continue to move east away from the region
this evening, but a trough will linger over the Great Lakes
through Tuesday. High pressure will build across the region
Tuesday night into Thursday. Low pressure will track into the
Great Lakes Thursday night into Friday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Low pressure that has been influencing the region is currently
over the Virginias, and will slowly move off the Atlantic coast
tonight. A lingering surface trough on the back side of the
system will rotate into the Great Lakes, which a shortwave
trough quickly drops southeast from the upper Great Lakes into
the Ohio valley tonight into Tuesday. Surface high pressure will
begin to build east into the area Tuesday night.
Widespread snow showers are beginning to steadily expand and
intensify across the area with the approach of the upstream
shortwave. Models indicate this trend continuing until a peak
around 00Z, with the wave passing just west of the local area.
As the wave drops into the Ohio valley this evening into the
overnight, drier air and some subsidence will bring a quick end
to much of the snow across the area from north to south. Some
lingering lake effect is possible overnight but should be mainly
dry by mid Tuesday morning. Predominantly dry conditions are
expected Tuesday into Tuesday night as high pressure slowly
builds towards the area.
Models have been rather consistent with the overall placement of
precip this evening, which should bullseye in the
Lorain/Erie/Huron region where the lake enhancement primarily
focuses, with an additional 1 to 3 inches of snowfall expected.
Widespread amounts up to and around an inch are expected
outside of this area, with an inch or two downstream of the lake
enhancement into the Bucyrus to Marion areas. Any lake effect
should be minimal Tuesday and Tuesday night, although the
rotating surface trough across the Great Lakes may sink over the
lake and provide some more forcing near the snow belt. Cloud
cover should remain across the area downwind of Lake Erie
through the period, although some clearing is expected into
northwest OH through the day Tuesday into Tuesday night.
Lows tonight will be in the upper teens to mid 20s. Wind chills
may briefly dip into the single digits across northwest OH early
Tuesday morning where skies clear out with winds in the 10-15
mph range. Highs Tuesday will be in the mid 20s to near 30. Lows
Tuesday night will range from the low teens west under the clear
skies to the low 20s east where cloud cover persists. With winds
remaining around 10 mph through the night into early Wednesday
morning, wind chills could drop to as low as zero across
northwest into north central OH.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The beginning of the short term forecast period will be marked with
an upper level ridge, and associated surface high, over the area
through Thursday morning. Relatively cold temperatures will
accompany this airmass with highs on Wednesday reaching into the
upper 20s and overnight lows dropping into the teens. Limited cloud
cover due to a subsidence inversion will occur on Wednesday, and may
persist into Wednesday night, particularly for the eastern portion
of the area. Areas that experience clearing overnight may be even
colder than current forecast, possibly dropping into the single
digits. Good news is light winds are expected from the southwest
during this period, not making wind chill a concern.
On Thursday, an upper level trough and associated low pressure over
the Midwest will approach the area. Southerly winds ahead of the
surface low will increase both warm air and moisture advection
across the area. A warm front will move northeast over the area on
Thursday. Precipitation that is expected to occur with this frontal
boundary will primarily be driven by isentropic upglide and weak
frontogenesis. Simultaneously, the low pressure centered to the
northwest of the area will continue to deepen as it is located under
an area of upper level divergence and ample vorticity advection.
This low will track from the Great Lakes region on Thursday to near
the St. James Bay on Friday. As the center of the low approaches the
area and deepens Thursday night, gusty winds are expected to impact
the western portion of the CWA, with sustained winds of 20 to 25
mph, gusting to 35 mph at times. This will need to continue to be
monitored in upcoming forecasts as any extra deepening of this low
may increase the magnitude.
Precipitation across the area on Thursday is expected to primarily
be rain, with a chance of a few snow showers mixing in. No snowfall
accumulation is expected through Thursday night. High temperatures
on Thursday are forecast to be above normal, reaching into the upper
30s, with overnight temperatures dropping into the upper 20s to low
30s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
By Friday morning, the center of the aforementioned low pressure
will be located over the Northern Great Lakes. As it continues to
move northeastward, an associated strong cold front will move west
to east across the area. The consensus amongst models is this
timing, however there still remains a chance that it moves through
on Thursday night. With the passage of this cold front, temperatures
will quickly and dramatically drop from a high temperature on Friday
in the low 30s to an overnight low in the mid-teens. These much
colder temperatures will result in any additional precipitation
primarily falling as snow. Winds behind the cold front are expected
to increase to 25 to 30 mph, with gusts up to 35 mph likely, as the
temperature and pressure gradients increase over the area. These
strong winds coupled with already cold temperatures will result in
low wind chill values on Friday possibly dropping into the single
digits, with an overnight wind chill dropping to near zero.
On Friday night, a weak high pressure will briefly build over the
area, allowing for a break in any precipitation through much of
Saturday, other than the possibility of a few lake enhanced snow
showers in NW PA. High temperatures on Saturday will be in the low
to mid 20s. A slight chance of snow showers exists Saturday into
Sunday in association with a shortwave trough.
The bigger story beginning on Sunday is centered around an upper
level trough that begins to deepen and dig south across the central
United States. In association with this trough, cold air advection
with arctic origins will increase across the area, resulting in below
normal temperatures through the remainder of the forecast period.
Current forecast has overnight lows dipping into the single digits,
without accounting for the wind, making these the coldest
temperatures we have seen yet this winter. These very cold
temperatures will continue to be monitored along with the associated
wind chill temperatures across the area throughout this week.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Light snow showers with MVFR/VFR conditions at the onset of the
period will deteriorate through 00Z as low pressure spins just
southeast of the area. A period of IFR ceilings/vis with SHSN
expected after 21Z through 06Z, with SHSN ending through 12Z.
Some IFR ceilings will linger through the overnight and may
scatter out and lift to MVFR after 12Z as the low moves away
from the region. Winds will slowly back from northeast to
northwest through the period.
Outlook...Periods of non-VFR ceilings will continue into
Wednesday. Non-VFR possible in rain and/or snow showers Thursday
into Friday.
&&
.MARINE...
A departing low pressure that is centered off the Mid-Atlantic Coast
has resulted in gusty northwesterly winds across Lake Erie. With an
enhanced gradient over the entire basin, winds will persist at 15 to
20 knots, gusting up to 30 knots at times. Onshore flow will allow
for waves to build in the central basin to 3 to 6 feet. As a result,
a Small Craft Advisory is still in effect for the entire lakeshore,
with the central basins maintaining the headline through 21Z
Wednesday. The other basins will likely be allowed to expire at
their current expiration times. The eastern basin is forecast to
only experience a brief period of before small craft criteria before
winds ramp back up Tuesday overnight, when another advisory will
likely be needed.
High pressure is forecast to build across Lake Erie Wednesday into
Thursday, allowing for winds to weaken and waves to subside. This
will be short lived as another low pressure system moves into the
Great Lakes region on Thursday into Friday. This low is expected to
continue to deepen as it moves across the region. This will result
in winds across Lake Erie to be from the south at 15 to 20 knots
Thursday in association with the warm front, backing to
southwesterly/westerly and increasing to 20 to 30 knots on Friday as
the cold front moves across the area. This will mark the next period
that a Small Craft Advisory will be needed. Right now, winds are
expected to remain below gales.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Tuesday for LEZ148-149.
Small Craft Advisory until 7 PM EST this evening for
LEZ142>144.
Small Craft Advisory until 4 PM EST Wednesday for LEZ145>147.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Greenawalt
MARINE...GreenawaltHazardous weather outlook, Feb 1, 4:44 AM EST, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 444 AM EST Mon Feb 1 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 444 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Additional light snow is expected through this evening. Much of the area can expect amounts ranging from a light coating up to 2 inches. Locally higher amounts can be expected downwind of Lake Erie in Erie, Huron, and Lorain counties where locally higher amounts of 2 to 3 inches are possible through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-020945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 444 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 1, 4:28 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
428 PM EST Mon Feb 1 2021
OHZ010>012-020-012330-
Lake OH-Medina OH-Lorain OH-Cuyahoga OH-
428 PM EST Mon Feb 1 2021
...A line of snow showers will affect Cuyahoga...Medina...
southwestern Lake and Lorain Counties Until 630 PM EST....
At 428 PM EST, radar indicated snow showers along a line extending
from North Ridgeville to near Macedonia, moving southwest at 20 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility dropping to less than three quarters of a mile...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Painesville, Willowick, Vermilion,
Parma, Lakewood, Euclid, Mentor, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Solon, Avon
Lake and Willoughby.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4175 8129 4158 8129 4156 8139 4145 8139
4142 8137 4142 8139 4135 8141 4135 8159
4128 8157 4128 8169 4099 8169 4099 8217
4106 8218 4107 8234 4143 8234 4143 8227
4152 8201 4148 8189 4149 8174
TIME...MOT...LOC 2128Z 029DEG 17KT 4141 8204 4126 8159
KahnSpecial weather statement, Feb 1, 6:27 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
627 PM EST Mon Feb 1 2021
OHZ007>009-018-019-027-028-020130-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Erie OH-Ottawa OH-
Sandusky OH-
627 PM EST Mon Feb 1 2021
...A line of snow showers will affect northwestern Huron...Ottawa...
Erie...Seneca...northeastern Wyandot...Sandusky and northwestern
Crawford Counties Until 830 PM EST....
At 627 PM EST, radar indicated snow showers along a line extending
from 9 miles northeast of Oak Harbor to near Port Clinton, moving
south at 20 mph.
HAZARDS INCLUDE...
Winds to 30 mph...
Visibility dropping to less than three quarters of a mile...
Up to 2 inches of quick snow accumulation...
Locations impacted include...
Sandusky, Tiffin, Fremont, Fostoria, Port Clinton, Bellevue, Clyde,
Oak Harbor, Green Springs, Bloomville, Sycamore, Castalia, New
Riegel, Chatfield, Ballville, Carey, Marblehead, Attica, Benton and
Nevada.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4100 8342 4113 8342 4162 8314 4151 8299
4152 8289 4159 8284 4153 8282 4154 8271
4151 8272 4153 8278 4149 8282 4149 8296
4145 8304 4143 8301 4142 8292 4146 8270
4142 8261 4078 8302 4097 8346
TIME...MOT...LOC 2327Z 018DEG 18KT 4162 8303 4156 8288
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:28 PM EST | Special Weather Statement | CLE | Cuyahoga, Lorain, Medina | 2 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.